Alert archive / California / Hazardous Seas Warnings in 2009
Hazardous Seas Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Feb 10, 2009, 3:47 AM PST. It took effect at Feb 10, 2009, 2:30 PM PST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 3:47 AM PST (11:47 UTC)
- In effect from
- Feb 10, 2009, 2:30 PM PST
- Expired
- Feb 12, 2009, 3:00 AM PST
- In force
- 37 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
410 WHUS76 KEKA 101147 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 347 AM PST TUE FEB 10 2009 PZZ455-475-110100- /O.EXT.KEKA.SW.Y.0006.000000T0000Z-090211T1400Z/ /O.UPG.KEKA.SE.A.0002.090211T1200Z-090212T1200Z/ /O.NEW.KEKA.SE.W.0004.090211T1400Z-090212T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 347 AM PST TUE FEB 10 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 3 AM PST THURSDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-470-110100- /O.CON.KEKA.SW.Y.0006.000000T0000Z-090210T1600Z/ /O.CON.KEKA.GL.W.0047.090210T1600Z-090211T0100Z/ /O.CON.KEKA.SE.W.0003.090210T1600Z-090211T0100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 347 AM PST TUE FEB 10 2009 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PST THIS AFTERNOON... A STRONG STORM MOVING TOWARDS NORTHWEST CALIFORNIA WILL IMPACT THE WATERS TODAY INTO WEDNESDAY. GALE FORCE WINDS AND HIGH WIND WAVES ARE EXPECTED ACROSS THE NORTHERN WATERS THIS MORNING AND AFTERNOON. ON WEDNESDAY A LARGE LONG PERIOD NW SWELL ASSOCIATED WITH THIS STORM WILL MOVE THROUGH THE WATERS. THE SWELL IS EXPECTED TO PEAK NEAR 22 FT WEDNESDAY AFTERNOON BEFORE QUICKLY SUBSIDING WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
635 WHUS76 KEKA 102230 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PST TUE FEB 10 2009 PZZ450-470-111215- /O.CAN.KEKA.GL.W.0047.000000T0000Z-090211T0100Z/ /O.NEW.KEKA.SI.Y.0012.090210T2230Z-090212T0800Z/ /O.EXT.KEKA.SE.W.0003.000000T0000Z-090212T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 230 PM PST TUE FEB 10 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 3 AM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-111215- /O.CAN.KEKA.SW.Y.0006.000000T0000Z-090211T1400Z/ /O.NEW.KEKA.SI.Y.0012.090210T2230Z-090212T0800Z/ /O.EXT.KEKA.SE.W.0004.090210T2230Z-090212T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 PM PST TUE FEB 10 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 3 AM PST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
198 WHUS76 KEKA 110450 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 850 PM PST TUE FEB 10 2009 PZZ450-470-111300- /O.CON.KEKA.SE.W.0003.000000T0000Z-090212T1100Z/ /O.CON.KEKA.SI.Y.0012.000000T0000Z-090212T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 850 PM PST TUE FEB 10 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT... A STRONG STORM SYSTEM WILL CONTINUE TO APPROACH THE PACIFIC NORTHWEST. MODERATE WINDS ARE EXPECTED AHEAD OF AND BEHIND THE ASSOCIATED COLD FRONT AND WILL MAINTAIN ADVISORY LEVEL WINDS INTO WEDNESDAY NIGHT. A LARGE LONG PERIOD NW SWELL ASSOCIATED WITH THIS STORM SYSTEM WILL MOVE THROUGH THE WATERS. THIS SWELL IS EXPECTED TO PEAK NEAR 22 FT WEDNESDAY AFTERNOON BEFORE SUBSIDING WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-111300- /O.CON.KEKA.SE.W.0004.000000T0000Z-090212T1100Z/ /O.CON.KEKA.SI.Y.0012.000000T0000Z-090212T0800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 850 PM PST TUE FEB 10 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT... A STRONG STORM SYSTEM WILL CONTINUE TO APPROACH THE PACIFIC NORTHWEST. MODERATE WINDS ARE EXPECTED AHEAD OF AND BEHIND THE ASSOCIATED COLD FRONT AND WILL MAINTAIN ADVISORY LEVEL WINDS INTO WEDNESDAY NIGHT. A LARGE LONG PERIOD NW SWELL ASSOCIATED WITH THIS STORM SYSTEM WILL MOVE THROUGH THE WATERS. THIS SWELL IS EXPECTED TO PEAK NEAR 22 FT WEDNESDAY AFTERNOON BEFORE SUBSIDING WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
150 WHUS76 KEKA 111151 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 351 AM PST WED FEB 11 2009 PZZ455-112330- /O.CAN.KEKA.SI.Y.0012.000000T0000Z-090212T0800Z/ /O.CON.KEKA.SE.W.0004.000000T0000Z-090212T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 351 AM PST WED FEB 11 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL THAT IS MOVING THROUGH THE COASTAL WATERS. THE SWELL IS EXPECTED TO PEAK NEAR 25 FT AT 15 SECONDS THIS AFTERNOON BEFORE SUBSIDING DURING THE OVERNIGHT HOURS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-112330- /O.EXT.KEKA.SI.Y.0012.000000T0000Z-090211T2300Z/ /O.CON.KEKA.SE.W.0003.000000T0000Z-090212T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 351 AM PST WED FEB 11 2009 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL THAT IS MOVING THROUGH THE COASTAL WATERS. THE SWELL IS EXPECTED TO PEAK NEAR 25 FT AT 15 SECONDS THIS AFTERNOON BEFORE SUBSIDING DURING THE OVERNIGHT HOURS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-112330- /O.EXT.KEKA.SI.Y.0012.000000T0000Z-090212T0900Z/ /O.CON.KEKA.SE.W.0003.000000T0000Z-090212T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 351 AM PST WED FEB 11 2009 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL THAT IS MOVING THROUGH THE COASTAL WATERS. THE SWELL IS EXPECTED TO PEAK NEAR 25 FT AT 15 SECONDS THIS AFTERNOON BEFORE SUBSIDING DURING THE OVERNIGHT HOURS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-112330- /O.EXT.KEKA.SI.Y.0012.000000T0000Z-090212T0900Z/ /O.CON.KEKA.SE.W.0004.000000T0000Z-090212T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 351 AM PST WED FEB 11 2009 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL THAT IS MOVING THROUGH THE COASTAL WATERS. THE SWELL IS EXPECTED TO PEAK NEAR 25 FT AT 15 SECONDS THIS AFTERNOON BEFORE SUBSIDING DURING THE OVERNIGHT HOURS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
856 WHUS76 KEKA 112240 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 240 PM PST WED FEB 11 2009 PZZ450-121100- /O.EXP.KEKA.SI.Y.0012.000000T0000Z-090211T2300Z/ /O.CON.KEKA.SE.W.0003.000000T0000Z-090212T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 240 PM PST WED FEB 11 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-121100- /O.CON.KEKA.SE.W.0003.000000T0000Z-090212T1100Z/ /O.CON.KEKA.SI.Y.0012.000000T0000Z-090212T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 240 PM PST WED FEB 11 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-121100- /O.CON.KEKA.SE.W.0004.000000T0000Z-090212T1100Z/ /O.CON.KEKA.SI.Y.0012.000000T0000Z-090212T0900Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 240 PM PST WED FEB 11 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-121100- /O.CON.KEKA.SE.W.0004.000000T0000Z-090212T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 240 PM PST WED FEB 11 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
059 WHUS76 KEKA 120440 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 840 PM PST WED FEB 11 2009 PZZ470-121100- /O.CON.KEKA.SE.W.0003.000000T0000Z-090212T1100Z/ /O.CON.KEKA.SI.Y.0012.000000T0000Z-090212T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 840 PM PST WED FEB 11 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA GENERATED A LARGE NORTHWESTERLY SWELL THAT IS IMPACTING THE WATERS. THE SWELL PEAKED NEAR 25 FEET EARLIER THIS AFTERNOON AND WILL CONTINUE TO SUBSIDE THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-121100- /O.CON.KEKA.SE.W.0004.000000T0000Z-090212T1100Z/ /O.CON.KEKA.SI.Y.0012.000000T0000Z-090212T0900Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 840 PM PST WED FEB 11 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA GENERATED A LARGE NORTHWESTERLY SWELL THAT IS IMPACTING THE WATERS. THE SWELL PEAKED NEAR 25 FEET EARLIER THIS AFTERNOON AND WILL CONTINUE TO SUBSIDE THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-121100- /O.CON.KEKA.SE.W.0003.000000T0000Z-090212T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 840 PM PST WED FEB 11 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA GENERATED A LARGE NORTHWESTERLY SWELL THAT IS IMPACTING THE WATERS. THE SWELL PEAKED NEAR 25 FEET EARLIER THIS AFTERNOON AND WILL CONTINUE TO SUBSIDE THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-121100- /O.CON.KEKA.SE.W.0004.000000T0000Z-090212T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 840 PM PST WED FEB 11 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA GENERATED A LARGE NORTHWESTERLY SWELL THAT IS IMPACTING THE WATERS. THE SWELL PEAKED NEAR 25 FEET EARLIER THIS AFTERNOON AND WILL CONTINUE TO SUBSIDE THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
838 WHUS76 KEKA 121111 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 311 AM PST THU FEB 12 2009 PZZ450-470-122330- /O.EXP.KEKA.SE.W.0003.000000T0000Z-090212T1100Z/ /O.NEW.KEKA.SW.Y.0007.090212T1111Z-090213T1600Z/ /O.NEW.KEKA.SE.A.0003.090213T1600Z-090214T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 311 AM PST THU FEB 12 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 AM PST FRIDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A MODERATE STORM WILL MOVE ACROSS THE WATERS THURSDAY NIGHT INTO FRIDAY...BRINGING INCREASED WINDS AND HIGH SEAS. THIS STORM WILL GENERATE A NORTHWEST SWELL THAT IS EXPECTED TO PEAK NEAR 23 FT AT 13 SECONDS ON FRIDAY BEFORE IT QUICKLY SUBSIDES LATE FRIDAY NIGHT. ANOTHER STORM WILL MOVE ACROSS THE WATERS OVER THE WEEKEND AND BRING MORE HAZARDOUS SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-475-122330- /O.EXP.KEKA.SE.W.0004.000000T0000Z-090212T1100Z/ /O.NEW.KEKA.SW.Y.0007.090212T1111Z-090213T1900Z/ /O.NEW.KEKA.SE.A.0003.090213T1900Z-090214T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 311 AM PST THU FEB 12 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM PST FRIDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... A MODERATE STORM WILL MOVE ACROSS THE WATERS THURSDAY NIGHT INTO FRIDAY...BRINGING INCREASED WINDS AND HIGH SEAS. THIS STORM WILL GENERATE A NORTHWEST SWELL THAT IS EXPECTED TO PEAK NEAR 23 FT AT 13 SECONDS ON FRIDAY BEFORE IT QUICKLY SUBSIDES LATE FRIDAY NIGHT. ANOTHER STORM WILL MOVE ACROSS THE WATERS OVER THE WEEKEND AND BRING MORE HAZARDOUS SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Feb 9, 3:00 PM PST, 12 hours 47 minutes earlier.
Area forecast discussion, Feb 9, 3:00 PM PST, 12 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST MON FEB 9 2009 .SYNOPSIS...RAIN AND SNOW SHOWERS WILL CONTINUE OVERNIGHT AS A LOW PRESSURE SYSTEM MOVES OFF TO THE EAST. A STRONG WINTER STORM WILL BRING MORE RAIN AND SNOW TO NORTHWEST CALIFORNIA ON TUESDAY AND WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY...PLENTY OF OPEN CELL CU ON VISIBLE IMAGERY THIS AFTERNOON...WITH EMBEDDED SHOWERS THAT ARE DIMINISHING IN INTENSITY AND COVERAGE. SHORT WAVE RIDGING WILL ALLOW MOSTLY CLEAR SKIES OVER NIGHT PAVING THE WAY FOR ANOTHER COLD MORNING TOMORROW. SOME HIGH CIRRUS AHEAD OF THE NEXT STORM SYSTEM MAY HELP MITIGATE THE TEMPERATURES FROM BOTTOMING OUT. AS THE NEXT SYSTEM APPROACHES TOMORROW SOUTH WINDS AHEAD OF THE FRONT WILL BE QUITE GUSTY WARRANTING A GALE WARNING ACROSS THE WATERS. PRECIPITATION IN THE FORM OF RAIN SHOULD REACH THE COAST BY LATE MORNING AND THEN SPREAD EAST AND SOUTH THROUGHOUT THE REMAINDER OF THE DAY. EXPECTING THE SOUTH WIND TO HELP MIX OUT MUCH OF THE COLD AIR THAT WILL LIKELY SETTLE INTO THE INTERIOR VALLEYS KEEPING SNOW LEVELS FAIRLY HIGH PRIOR TO PRECIPITATION BEGINNING THERE. BUT AFTER MIDNIGHT AND TOWARD WEDNESDAY MORNING THE COLD AIR SHOULD BE SUFFICIENT TO DROP SNOW LEVELS DOWN TO NEAR 2000 FEET. MODEL CONSENSUS FOR QPF DURING THIS COLD PERIOD KEEPS THE REGION UNDER ADVISORY TYPE CRITERIA AT THIS TIME...THUS HAVE ISSUED SUCH. ANTICIPATING THE SHOWER ACTIVITY TO BE PERSISTENT FOR MOST OF WEDNESDAY AS WELL GIVEN THE UPPER LOW TRACKING OVER THE REGION. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... UPPER TROUGH CONTINUES TO SLIDE SOUTH WEDNESDAY NIGHT INTO THURSDAY MAINTAINING SOME SHOWER ACTIVITY. A WEAK RIDGE WILL BRIEFLY MOVE OVER THE AREA ON THURSDAY FOLLOWED BY YET ANOTHER COOL PACIFIC STORM LATE THURSDAY AND FRIDAY. THIS SYSTEM APPEARS TO BE FAIRLY SIMILAR TO WEDNESDAYS WITH SNOW LEVELS AROUND 2000 FEET AND MORE SHOWER ACTIVITY. THE WET PATTERN CONTINUES INTO THE WEEKEND AS SYSTEMS LINE UP TO THE NORTHWEST. ENSEMBLE QPF CONFIRMS THE WINTERY PATTERN TO CONTINUE WELL INTO NEXT WEAK HOWEVER NO SIGNIFICANT (FLOODING TYPE) RAIN IS EXPECTED...MAINLY COLDER SYSTEMS WITH NUISANCE SNOW. && .AVIATION...ISOLATED SHOWERS WILL CONTINUE OVERNIGHT WITH VFR CONDITIONS PREVAILING. A COLD FRONT WILL BRING RAIN BACK TO THE NORTH COAST BY EARLY TUESDAY AFTERNOON. SOUTHERLY WINDS WILL INCREASE LATE TUESDAY MORNING AT THE COASTAL TAF SITES...WITH GUSTS TO 30 KTS AT ACV AND 35 KTS AT CEC EXPECTED. KL && .MARINE...WINDS WILL BECOME SOUTHERLY EARLY TUESDAY MORNING AND BECOME STRONG BY LATE MORNING AS A STRONG COLD FRONT APPROACHES THE WATERS. MODELS SHOW A SHORT-LIVED PERIOD OF GALES OVER THE NORTHERN WATERS LATE TUE MORNING THROUGH TUE AFTERNOON. THE ENP CONTINUES TO SHOW VERY LARGE LONG-PERIOD NORTHWEST SWELL REACHING THE WATERS WEDNESDAY. GIVEN THE CONSISTENCY FROM RUN-TO-RUN IN THE ENP AND THE AGREEMENT BETWEEN THE STRENGTH AND TRACK OF THE SURFACE LOW IN THE GFS AND NAM...HAVE GONE CLOSER TO THE ENP WAVE HEIGHTS AND BUMPED HEIGHTS UP A COUPLE FEET. SEAS WILL SUBSIDE THROUGH THE DAY THURSDAY. KL && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER STORM ADVISORY ZONES 003...004...076 TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. GALE WARNING PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CAPE MENDOCINO TO PT ARENA OUT 60 NM THROUGH SATURDAY EVENING. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM THROUGH TUESDAY MORNING. SMALL CRAFT ADVISORY FOR WINDS PT ST GEORGE TO PT ARENA 10-60 NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 9, 5:44 AM PST, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 544 AM PST MON FEB 9 2009 CAZ001-002-101345- REDWOOD COAST-MENDOCINO COAST- 544 AM PST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SHOWER OR THUNDERSTORM CONTAINING SMALL HAIL IS POSSIBLE TODAY. CHANCES WILL DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WILL BRING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ACCUMULATING SNOW DOWN TO 1500 FEET NORTH OF KLAMATH WILL ALSO BE POSSIBLE. ANOTHER STORM SYSTEM WILL ARRIVE THURSDAY NIGHT WITH SIMILAR WEATHER EXPECTED. THESE STORMS WILL LIKELY HAVE AN ADVERSE IMPACT ON AREA TRAVEL. IN ADDITION...BREAKING WAVES IN THE SURF ZONE ABOVE 20 FEET MAY BE POSSIBLE ON WEDNESDAY. REFER TO SFOSPSEKA FOR ADDITIONAL INFORMATION AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THE WINTER WEATHER. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ003-004-076-101345- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 544 AM PST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WILL MOVE ACROSS THE AREA STARTING TUESDAY AFTERNOON. SNOW LEVELS WILL FALL BELOW 3000 FEET ON TUESDAY NIGHT WITH SNOW ACCUMULATIONS ABOVE 3000 FEET LIKELY TO EXCEED 12 INCHES BY WEDNESDAY AFTERNOON. THESE CONDITIONS WILL ADVERSELY IMPACT AREA TRAVEL...ESPECIALLY ALONG HIGHWAYS 299 AND 36. YET ANOTHER STORM WILL BRING RAIN AND SNOW TO THE AREA ON THURSDAY NIGHT AND FRIDAY. REFER TO SFOSPSEKA FOR ADDITIONAL INFORMATION AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THE WINTER WEATHER. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. BK
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:16 AM PST | High Surf Advisory | EKA | 34 hr | |
| Feb 10, 2:30 PM PST | Small Craft Advisory for Winds | EKA | 35 hr |
Nearby
Hazardous Seas Warnings in California, 2009Every hazardous seas warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.